Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 29, 2015, 2:59 PM CDT for 9 counties in Minnesota; 17 counties in North Dakota. It took effect at Apr 30, 2015, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2015, 2:59 PM CDT (19:59 UTC)
- In effect from
- Apr 30, 2015, 12:00 PM CDT
- Expired
- Apr 30, 2015, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 19 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS83 KFGF 291959 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 259 PM CDT WED APR 29 2015 ...RED FLAG WARNING FOR THURSDAY AFTERNOON... MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-300400- /O.NEW.KFGF.FW.W.0008.150430T1700Z-150501T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 259 PM CDT WED APR 29 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT THURSDAY FOR DRY DORMANT FUELS...LOW HUMIDITIES AND STRONG WINDS FOR EASTERN NORTH DAKOTA AND PORTIONS OF NORTHWEST MINNESOTA... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING FOR DRY DORMANT FUELS...LOW HUMIDITIES AND STRONG WINDS...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...005...007...008...013...014...015 AND 029. IN NORTH DAKOTA...FIRE WEATHER ZONES 006...007...008...014... 015...016... 024...026...027...028...029...030...038...039... 049...052... 053 AND 054. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. AN ADDITIONAL CONCERN WILL BE WINDS SWITCHING TO THE WEST IN THE DEVILS LAKE BASIN LATE IN THE AFTERNOON. * TIMING...THURSDAY NOON TO 7PM * RELATIVE HUMIDITY...15 TO 20 PERCENT RANGE. * TEMPERATURES...IN THE LOW TO MID 70S. * IMPACTS...RAPID FIRE GROWTH CAN BE EXPECTED WITH ANY FIRES THAT IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
207 WWUS83 KFGF 300848 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 348 AM CDT THU APR 30 2015 ...RED FLAG WARNING THIS AFTERNOON... MNZ001>005-007-008-013>015-029-NDZ008-016-027>030-038-039-049-052- 053-301700- /O.CON.KFGF.FW.W.0008.150430T1700Z-150501T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-PEMBINA-EASTERN WALSH- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- 348 AM CDT THU APR 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR DRY DORMANT FUELS...LOW HUMIDITY AND STRONG WINDS FOR EASTERN NORTH DAKOTA AND PORTIONS OF NORTHWEST MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...005...007...008...013...014...015 AND 029. IN NORTH DAKOTA...FIRE WEATHER ZONES 008...016...027...028... 029...030... 038...039...049...052 AND 053. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...NOON TO 7 PM TODAY. * RELATIVE HUMIDITY...15 TO 20 PERCENT...WITH LOCALLY LOWER VALUES POSSIBLE. * TEMPERATURES...IN THE MID 70S TO NEAR 80. * IMPACTS...RAPID FIRE GROWTH CAN BE EXPECTED WITH ANY FIRES THAT IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NDZ006-007-014-015-024-026-054-301700- /O.CON.KFGF.FW.W.0008.150430T1700Z-150501T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH- 348 AM CDT THU APR 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR DRY DORMANT FUELS...LOW HUMIDITY AND STRONG WINDS FOR THE DEVILS LAKE BASIN... * AFFECTED AREA...IN NORTH DAKOTA...FIRE WEATHER ZONES 006... 007...014...015...024...026 AND 054. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL SHIFT TO THE WEST DURING THE MID TO LATE AFTERNOON. * TIMING...NOON TO 7 PM TODAY. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * TEMPERATURES...IN THE LOW TO MID 70S. * IMPACTS...RAPID FIRE GROWTH CAN BE EXPECTED WITH ANY FIRES THAT IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JAM
454 WWUS83 KFGF 302009 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 309 PM CDT THU APR 30 2015 ...RED FLAG WARNING THROUGH EARLY EVENING... MNZ001>005-007-008-013>015-029-NDZ008-016-027>030-038-039-049-052- 053-010000- /O.CON.KFGF.FW.W.0008.000000T0000Z-150501T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-PEMBINA-EASTERN WALSH- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- 309 PM CDT THU APR 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY DORMANT FUELS...LOW HUMIDITY AND STRONG WINDS FOR EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...005...007...008...013...014...015 AND 029. IN NORTH DAKOTA...FIRE WEATHER ZONES 008...016...027...028... 029...030... 038...039...049...052 AND 053. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH..SHIFTING TO NORTHWEST AT LOWER SPEEDS THIS EVENING INTO TONIGHT. * TIMING...NOON TO 7 PM TODAY. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * IMPACTS...RAPID FIRE GROWTH CAN BE EXPECTED WITH ANY FIRES THAT IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NDZ006-007-014-015-024-026-054-010000- /O.CON.KFGF.FW.W.0008.000000T0000Z-150501T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH- 309 PM CDT THU APR 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY DORMANT FUELS...LOW HUMIDITY AND STRONG WINDS FOR EASTERN NORTH DAKOTA... * AFFECTED AREA...IN NORTH DAKOTA...FIRE WEATHER ZONES 006... 007...014...015...024...026 AND 054. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH... SHIFTING TO NORTHWEST AT LOWERS SPEEDS THIS EVENING. * TIMING...NOON TO 7 PM TODAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 70S. * IMPACTS...RAPID FIRE GROWTH CAN BE EXPECTED WITH ANY FIRES THAT IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WJB
759 WWUS83 KFGF 010006 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 706 PM CDT THU APR 30 2015 ...RED FLAG WARNING HAS EXPIRED... MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-010115- /O.EXP.KFGF.FW.W.0008.000000T0000Z-150501T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 706 PM CDT THU APR 30 2015 ...RED FLAG WARNING HAS EXPIRED FOR EASTERN NORTH DAKOTA AND PARTS OF NORTHWESTERN MINNESOTA... WINDS WILL REMAIN GUSTY INTO THE EVENING WITH A WIND SWITCH TO THE NORTHWEST COMING AS WELL. HOWEVER FALLING TEMPERATURES AND RISING DEW POINTS WILL ALLOW HUMIDITY LEVELS TO RISE. SOME LIGHT RAIN SHOWERS ARE EXPECTED THIS EVENING AS WELL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 29, 12:59 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 29, 12:59 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1259 PM CDT WED APR 29 2015 .UPDATE... ISSUED AT 1255 PM CDT WED APR 29 2015 TEMPS ARE WARMING NICELY AND HAVE INCREASED THEM A FEW DEGREES. HAVE ALSO DECREASED SKY COVER WITH SUNNY SKIES FOR ALL BUT THE FAR NORTHEAST WHERE CLOUDS ARE NEARLY GONE. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 346 AM CDT WED APR 29 2015 UPPER RIDGING WILL CONTINUE TO NOSE EASTWARD ACROSS THE DAKOTAS TODAY...WITH 850 MB TEMPS WARMING 2-3C FROM TUESDAY. ACCORDINGLY...HIGH TEMPS SHOULD RISE A FEW DEGREES FROM YESTERDAY...WITH SOME SPOTS IN THE VALLEY CLIMBING INTO THE MID 70S. SOME MID-LEVEL CLOUD COVER DROPPING SOUTHWARD OUT OF MANITOBA COULD SLIGHTLY IMPACT HIGHS OVER PARTS OF NW MN BY A FEW DEGREES...BUT THIS WOULD BE VERY MINOR. OTHERWISE...SOME CIRRUS TOPPING THE UPPER RIDGE MAY FILTER THE SUN AT TIMES. WINDS WILL REMAIN LIGHT AS THE SFC RIDGE DOES NOT MOVE MUCH DURING THE DAY. THE UPPER RIDGE AXIS WILL MOVE INTO THE RRV BY THURSDAY MORNING. THE COOLEST MIN TEMPS TONIGHT SHOULD BE EAST OF THE RRV WITH SOME 30S POSSIBLE. ON THURSDAY A STRONG SHORTWAVE TROUGH WILL EJECT EASTWARD ACROSS THE SOUTHERN CANADIAN PRAIRIES. GUSTY SOUTHERLY WINDS WILL DEVELOP FROM THE RRV WESTWARD AHEAD OF THE ASSOCIATED SFC TROUGH. LARGE- SCALE FORCING REMAINS MOSTLY WEST OF THE REGION THROUGH THE DAY...BUT SOME SHOWERS MAY SPREAD TOWARDS THE DEVILS LAKE BASIN BY LATER IN THE AFTERNOON. WITH THE THERMAL RIDGE AXIS NOSING INTO THE RRV BY LATE AFTERNOON AND DEEP MIXING TO 800 MB...SOME 80 DEGREE TEMPS ARE CERTAINLY POSSIBLE OVER THE PARTS OF THE RRV IF CLOUDS ARE NOT TOO QUICK TO MOVE IN. THE GUSTY WINDS...VERY WARM TEMPS...AND LOW MIN RH COULD LEAD TO ELEVATED FIRE DANGER OVER PARTS OF E ND INTO THE MN RRV COUNTIES. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 346 AM CDT WED APR 29 2015 00Z MODELS CONTINUE TO SHOW THE BEST CHANCES FOR SHOWERS THURSDAY NIGHT WITH THE TROUGH PASSAGE. A QUICK MOVING BAND OF SHOWERS IS EXPECTED TO TRANSLATE ACROSS THE REGION ASSOCIATED WITH REASONABLY STRONG DEEP LAYER FORCING (700-300 MB Q-VECTOR CONVERGENCE AND LOW/MID LEVEL FRONTOGENESIS). MOST OF THESE SHOWERS WILL EXIT NW MN BY EARLY FRIDAY MORNING. EXACTLY HOW MUCH RAIN FALLS WILL DEPEND ON THE STRENGTH OF MESOSCALE FORCING...BUT 0.10 TO PERHAPS 0.20 INCHES IS A ROUGH ESTIMATE OVER PARTS OF THE AREA...WITH CURRENT MODEL RUNS PLACING THE STRONGEST FORCING ACROSS THE NORTH. ANY COLD ADVECTION WITH THE SYSTEM WILL BE VERY SHORT-LIVED...WITH WARM ADVECTION DEVELOPING AGAIN DURING THE DAY ON FRIDAY AHEAD OF AN UPSTREAM SHORTWAVE TROUGH APPROACHING ACROSS SOUTHERN CANADA IN THE PROGRESSIVE ZONAL FLOW. THE NET RESULT IS THAT TEMPS ON FRIDAY REALLY SHOULD NOT BE MUCH COOLER THAN THURSDAY...WITH MOST LOCATIONS EXPECTED TO TOP OUT IN THE 70S...ALONG WITH LIGHTER WINDS. CONTINUED WARM ADVECTION AND A DECENT PRESSURE GRADIENT WILL HELP TO KEEP TEMPS QUITE MILD IN THE 40S TO NEAR 50 FRIDAY NIGHT...COOLEST EAST OF THE RRV. SATURDAY-TUESDAY...UPPER FLOW WILL BE ZONAL THROUGH THE PERIOD...WITH ANY FAST MOVING SHORTWAVE CAPABLE OF PRODUCING SHOWERS (TIMING UNCERTAIN). 00Z MODELS ALL AGREE ON THE POTENTIAL FOR SHOWERS (ISOLD THUNDER) ALONG A COLD FRONT SATURDAY EVENING...BUT COVERAGE SHOULD BE LIMITED AND DEPENDENT ON THE COLD FROPA TIMING. ECMWF STILL SHOWS THE POSSIBILITY FOR SHOWERS ON SUNDAY...ALTHOUGH OTHER MODELS ARE NOW SOUTH WITH THESE CHANCES. BEYOND SUNDAY CONFIDENCE LOWERS SIGNIFICANTLY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL VALUES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1255 PM CDT WED APR 29 2015 SATELLITE INDICATED PATCHY MID CLOUDS OVER THE NORTHEAST ZONES WITH CIGS OF 9 TO 11 THOUSAND FT. CLOUD DECK WAS BREAKING UP OVER THE LAST HOUR. ELSEWHERE SCT THIN CIRRUS WAS MOVING SOUTH OVER EASTERN ND. VFR CONDITIONS ARE EXPECTED NEXT 24 HOURS. SOUTH WINDS WILL INCREASE LATE THU MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...JAM LONG TERM...TG/JAM AVIATION...HOPPES
Hazardous weather outlook, Apr 29, 5:18 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 518 AM CDT WED APR 29 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 518 AM CDT WED APR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON ALONG AND WEST OF THE RED RIVER VALLEY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING...WITH LOWER CONFIDENCE OF ANY THUNDERSTORM ACTIVITY BEYOND THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAM
Nearby
Red Flag Warnings in North Dakota, 2015Red Flag Warnings in Minnesota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.